ITEM METADATA RECORD
Title: Improving interval analysis in finite element calculations by means of affine arithmetic
Authors: Degrauwe, Daan ×
Lombaert, Geert
De Roeck, Guido #
Issue Date: Feb-2010
Publisher: Elsevier
Series Title: Computers & Structures vol:88 issue:3-4 pages:247-254
Abstract: Interval-based uncertainty models have proven to be well-suited for structural safety engineering with few data at hand. The practical use of interval analysis is hindered by the dependency problem, which leads to an overestimation of the uncertainty on the results. Affine arithmetic is a generalization of interval arithmetic that accounts for the relation between variables. By circumventing the dependency problem, it yields more accurate results. This paper presents a novel method to solve affine systems of linear equations, which allows for the application of affine arithmetic in finite element analysis. The proposed procedure is illustrated with three applications. (C) 2009 Elsevier Ltd. All rights reserved.
URI: 
ISSN: 0045-7949
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Structural Mechanics Section
Department of Civil Engineering - miscellaneous
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy

 




All items in Lirias are protected by copyright, with all rights reserved.

© Web of science